• question-icon

    How can drug abuse and emotional turmoil leading to depressive disorder after losing a loved one be treated?

default
Posted on Tue, 18 Jun 2019 in Mental Health
Question: Dr XXXXXXX I am suffering from depression and anxiety since 2003 due to suicidal death of my only elder brother when I was 22 yrs and combined business with my fathers younger brother who disturb me lot!I am suffering from severe depression and took 20 alprax 0.5 and some day klonopin 0.5 mg from 2010 till now!From 2003 to 2010 I don't took a single medicine.My Chacha ji done fraud in minutes book of group of colleges which we r running plus 80 bedded ultra modern multispeciality hospital!Between 2013 till now I was admitted in XXXXXXX three times for detoxification.When I don't take benzodiazepines my interaction with public are almost gone,irritability,body movements next to none!I had been given medicines venlafaxine,desvenlafaxine,ciplar,lamitrogine,arpirazole,oleptal,carbazapine,clonidine,paxidep,escitalopram,citadep,quetiapine in different intervals in combination.I was doing BDS till 2004 and left BDS in 3rd year!So pl tell medicine to do normal routine work actively
doctor
Answered by Dr. Seikhoo Bishnoi 59 minutes later
Brief Answer:
Benzodiazepines abuse should be dealt with properly.

Detailed Answer:

Hello,

The suicide of your elder brother caused significant emotional turmoil and this resulted in precipitation of depressive disorder. Suicide of a close family member is a significant risk factor for the development of depression. You have constant stress due to your uncle who disturbs you a lot. All these things are aggravating the depression. Probably, due to depression, you started abusing Benzodiazepines and this resulted in further deterioration of depression and ultimately resulted in worsening of the situation.

If we consider the treatment strategy then the first thing that should be focused upon is benzodiazepine abuse (Alprazolam or Clonazepam). This should be taken care of along with depressive symptoms. You have been to detox programs too but relapsed. The best thing that should be done in benzodiazepine abuse is to gradually reduce the dose of drugs over 6-12 weeks.

Considering your current use, you are taking 20 Alprazolam that is around 10 mg per day. The doses can be reduced every two weeks by 1-2 mg and at around 6-12 weeks the drug can be stopped completely. To strengthen then therapy Gabapentin or Pregabalin can be used. Both these drugs helps to ease withdrawal of benzodiazepines and will also help to reduce the depressive symptoms. Along with this antidepressants especially like Venlafaxine or Duloxetine can be added. Apart from controlling depression these will help in reducing the pain too.

Low dose antipsychotics like Quetiapine or Olanzapine can be added to the prescription. The medicines will help in sleep too and will also help in supplementing depressive symptoms.

Please talk with a psychiatrist and start taking these drugs. Don't feel bad about yourself, you are young and you have to beat this depression.

Hope I have answered your query.

Thanks and take care.

Regards,
Dr. Seikhoo Bishnoi
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5181 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Severe depression

doctor1 MD

Dear Madam, I am 27 yrs old. I stopped having my periods in 2006 for 6 mnths. I had eves care & it resumed after 6 mnths. Then when i stopped...

doctor1 MD

I am 55 years old, female. I had a provisional diagnosis of ankylosing spondylitis in 1980 but only had a MRI scan confirming the disease last year...

doctor1 MD

I am prescribed to 16mg of suboxone a day. I have been on suboxone currently for 3 months but I have been on it off and on since 2008. I was...

doctor1 MD

I have been on methadone for approx. 5 years now at a dose of 30mg taken 4 times daily. This has not only stopped any unpleasant withdrawl symptoms...

doctor1 MD

My father is having depression .from last two months he was not able to sleep property and very disturbed because of this problem.Then in last...

doctor1 MD

how can i help my grandson deal with the loss of his mom

doctor1 MD

I have PTSD and severe depression and 18 years ago my doctor used Elavil to help my antidepressant work. I kept saying the antidepressant wasn't...

Get personalised answers from verified doctor in minutes across 80+ specialties

194 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Seikhoo Bishnoi
  • Q - Sight problem. Taking pregabalin for fibromyalgia. Should I stop...

  • Q - Found mucus and pus cell in stool test. Suggested to go for colonoscopy...

  • Q - Suffering from erectile dysfunction. Taking paroxetine and sustimax....

  • Q - On medication for clinical depression. What diet should I take to reduce...

  • Q - Alcoholic, suffering from OCD, depression, suffered seizure. Prescribed...

  • Q - Trying to quit tobacco. What should I do for this?

  • Q - Taking clozazepam. Safe and easy method to stop taking this medicine?

  • Q - Taking fluoxidine, lectopam. Feeling weak, anxiety, nervous and chest...

  • Q - Aderall induced psychosis. How long will the effects last?

  • Q - Started getting panic attack after taking mucinex dm. Cause for concern?

backtotop2